MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the initial inflation, an 8mm x 4cm x 135 cm powerflex pro was inflated at eight atmospheres (atm) for five minutes, but was slightly under-inflated, so an attempt at a second inflation was made at 12 atm for three minutes.However, it ruptured in about one minute.There was no reported patient injury.The lesion was the left common iliac artery to external iliac artery.An approach was made from the left brachial artery.Since the lumen was secured to some extent, an unknown stent was implanted.After that, an unknown balloon catheter was used to perform post dilation.The procedure was completed.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 17674835 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided regarding vessel characteristics and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During the initial inflation, an 8mm x 4cm x 135 cm powerflex pro was inflated at 8 atmosphere (atm) for 5 minutes, but was slightly under-inflated, so, it was attempted to be inflated at second inflation at 12 atm for 3 minutes.However, it ruptured in about 1 minute.Since the lumen was secured to some extent, an unknown stent was implanted.After that, an unknown balloon catheter was used to perform post dilation.The procedure was completed.There was no reported patient injury.The lesion was the left common iliac artery to external iliac artery.An approach was made from the left brachial artery.The device will not be returned for analysis as it was discarded.

Brand Name
POWERFLEXPRO 8MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10093950
Report Number9616099-2020-03715
Device Sequence Number3448299
Product Code LIT
UDI-Device Identifier20705032059821
UDI-Public20705032059821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number4400804X
Device Catalogue Number4400804X
Device Lot Number17674835
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1